THOMAS E. BURKART, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Dr. Plotz and associates describe in the August 1979 issue (1) the possible complication of bladder carcinoma resulting from use of cyclophosphamide. They describe two patients; one a patient with rheumatoid arthritis, the other a patient treated for lupus erythematosus. They strongly suggest that the carcinomas detected in these patients after treatment were secondary to cyclophosphamide.
I do not question their concerns; I do feel however, that their investigation of possible causes was inadequate. Use of analgesics as prescribed by physicians or taken independently by these patients was not described. It is becoming recognized that there are
BURKART TE. Bladder Carcinoma and Phenacetin. Ann Intern Med. 1980;92:131. doi: https://doi.org/10.7326/0003-4819-92-1-131_1
Download citation file:
Published: Ann Intern Med. 1980;92(1):131.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use